Hello all bloggers. This entry is the start of a new series of blogs that will explore different topics of first aid. The idea is to provide a quick reference point with fast facts, and helpful information for people. All of the topics are covered on our first aid training courses.
We are going to kick things off by looking at Anaphylactic shock. If you are crying out what’s that? Then read on for the facts simplified:
What is Anaphylactic Shock?
Anaphylactic shock is a severe allergic reaction that causes the body to release large amounts of a toxin called histamine. The allergy could be from a food, plastic material, insect bite or chemical. The effect of the toxin is that it will try and shut down the respiratory system. To do this it constricts the airways, swells up the breathing system (nose and mouth) and causes anxiety.
The overall effect is that the body cannot take in enough oxygen to survive. If left untreated this can cause the lungs and heart to malfunction, and will lead to circulatory collapse.
Why Does It Occur?
First aid training courses provide a vital platform for educating people about Anaphylactic shock. However it is also important that a wide range of information exists in the public domain to teach people about the effects of the condition.
The condition (Anaphylaxis) occurs in a small percentage of the overall population. Most of us when we have an allergic reaction to something we might feel nauseous or come up in a rash. It is more than likely in these cases that a small amount of histamine is released into the body.
Someone suffering from Anaphylactic Shock who comes into contact with something they are allergic to has a much different reaction. In their case huge quantities of histamine are released into the body, which triggers the attack on the respiratory system. It is also common for people to not know they have the condition only to be struck down with it in later life.
How Can It Be Treated? - First Aid Training Courses
The only known way of treating Anaphylaxis is to administer adrenaline into the body. Luckily this has been made very simple by the invention of the Epi-Pen. The device is practically a safe syringe with the vital shot of adrenaline encased. If the symptoms are picked up upon the pen can be jabbed in the outer thigh, through clothing and held in place for ten seconds. At the same time the emergency services should be called as the condition is still considered life threatening.
Follow the link to see a video tutorial - How To Treat Anaphylactic Shock
Further Reading | 3 Day First Aid Course Venue Focus